Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Wichita, KS

May 23, 2007Chase County, Marion County, Kansas

NWS Wichita, KS issued this flash flood warning at May 23, 2007, 10:21 PM CDT for Chase County, Marion County, Kansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 23, 2007, 10:21 PM CDT (03:21 UTC)
Expired
May 24, 2007, 2:15 AM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Whole counties

Counties Chase County, KS, Marion County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 11:23 PM CDTHEAVY RAIN 3.75Hillsboro, KSREPORT VIA KSN WEATHER LAB.
May 23, 11:23 PM CDTHEAVY RAIN 4.02Goessel, KSREPORT VIA KSN WEATHER LAB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1254 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 240324
FFWICT
KSC009-017-053-079-105-113-115-155-159-167-169-240715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN CENTRAL KANSAS.
  ELLSWORTH COUNTY IN CENTRAL KANSAS.
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
  LINCOLN COUNTY IN CENTRAL KANSAS.
  MARION COUNTY IN CENTRAL KANSAS.
  MCPHERSON COUNTY IN CENTRAL KANSAS.
  NORTHWESTERN CHASE COUNTY IN CENTRAL KANSAS.
  RENO COUNTY IN SOUTH CENTRAL KANSAS.
  RICE COUNTY IN CENTRAL KANSAS.
  RUSSELL COUNTY IN CENTRAL KANSAS.
  SALINE COUNTY IN CENTRAL KANSAS.

* UNTIL 215 AM CDT.

* AT 1018 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

  BETWEEN 3 AND 8 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA...WITH 
  ADDITIONAL HEAVY RAIN EXPECTED OVERNIGHT.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ABBYVILLE...ALBERT...ALDEN...ARLINGTON...ASH 
GROVE...ASSARIA...BARNARD...BEVERLY...BRIDGEPORT...  
BROOKVILLE...BUHLER...BUNKER HILL...BURNS...BURRTON...BUSHTON...  
CANTON...CEDAR POINT...CHASE...CLAFLIN...COTTONWOOD FALLS...  
DORRANCE...DURHAM...ELLINWOOD...ELLSWORTH...ELMDALE...FLORENCE...  
FREDERICK...GALATIA...GALVA...GENESEO...GLENDALE...GOESSEL...  
GORHAM...GREAT BEND...GREAT BEND ARPT...GYPSUM...HALSTEAD...  
HAVEN...HESSTON...HILLSBORO...HOISINGTON...HOLYROOD...HUTCHINSON...  
HYMER...INMAN...KANOPOLIS STATE PARK...KANAPOLIS...KANOPOLIS...  
LANGDON...LEHIGH...LINCOLN...LINCOLNVILLE...LINDSBORG...LITTLE   
RIVER...LORRAINE...LOST SPRINGS...LUCAS...LURAY...LYONS...MARION...  
MARQUETTE...MCPHERSON...MILBERGER...MOUNDRIDGE...NEW CAMBRIA...  
NEWTON...NICKERSON...NORTH NEWTON...OLMITZ...PARADISE...  
PARTRIDGE...PAWNEE ROCK...PEABODY...PLEVNA...PRETTY PRAIRIE...  
RAYMOND...ROXBURY...RUSSELL...SALINA...SEDGWICK...  
SILICA...SMOLAN...SOUTH HUTCHINSON...STERLING...STRONG CITY...  
SUSANK...SYLVAN GROVE...SYLVIA...TAMPA...TURON...WALDO...WALTON...  
WESTFALL...WHITEWATER...WILLOWBROOK...WILSON...WINDOM...WONSEVU...  
WILSON LAKE...MARION LAKE...PILSEN...YODER...CHENEY LAKE...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3824 9904 3824 9848 3771 9847 3773 9769
      3790 9769 3790 9714 3807 9714 3808 9685
      3852 9633 3853 9691 3860 9692 3860 9736
      3896 9736 3896 9792 3922 9792 3922 9850
      3913 9850 3913 9905

$$

SCHRECK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 23, 8:12 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 23, 8:12 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT WED MAY 23 2007

.UPDATE...
MESO AND SYNOPTIC SITUATION CONTINUES TO EVOLVE THIS EVENING.
CONVECTION CONTINUES TO DEVELOP ALONG STATIONARY FRONT WHICH
HAS BEEN REINFORCED BY MESO OUTFLOW BOUNDARY ACROSS CENTRAL
KANSAS. LOW LEVEL JET CONTINUES TO FUEL THIS ACTIVITY WHICH
HAS BECOME MORE WEST-EAST ORIENTED THIS EVENING. PROLIFIC
RAINFALL TOTALS IN THE HUTCHINSON AREA WITH 4 HOUR AMOUNTS
IN EXCESS OF 7 INCHES. REPORTS OR WATER RESCUES AND LOCAL
EVACUATIONS IN THIS AREA...AND ADDITIONAL RAINFALL WILL MAKE
AN ALREADY SERIOUS SITUATION EVEN MORE SO. HAVE RETOOLED THE
FLASH FLOOD WATCH TO INCLUDE CHASE COUNTY AS WELL.

IN ADDITION...THE NEXT ROUND OF SEVERE CONVECTION WAS DEVELOPING
FROM THE TEXAS PANHANDLE ACROSS SOUTHWEST KANSAS. THIS AREA
SHOULD CONTINUE TO BLOSSOM IN THE INCREASINGLY DIFLUENT FLOW
AHEAD OF THE CENTRAL ROCKIES SHORTWAVE...FUELED BY AN INCREASING
AND IMPRESSIVE MOIST/UNSTABLE LOW LEVEL JET. DISCRETE SUPERCELL
STORMS WITH VERY LARGE HAIL AND TORNADOES WILL REMAIN A RISK
THROUGH THE LATE EVENING...PERHAPS DEVELOPING INTO PORTIONS OF
CENTRAL OR SOUTH CENTRAL KANSAS BEFORE MIDNIGHT.

KED

&&

.PREV DISCUSSION... /ISSUED 625 PM CDT WED MAY 23 2007/

AVIATION...
STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT MUCH OF
CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING AND OVERNIGHT.
THOUGH GENERALLY EXPECT VFR OR MVFR TO PREVAIL OUTSIDE OF
CONVECTION...A SIGNIFICANT POTENTIAL FOR STRONG WINDS...HAIL
AND HEAVY RAIN WITH LOCALIZED IFR CIGS AND VSBYS THRU THE
NIGHT...EXCEPT FOR SOUTHEAST KANSAS. KHUT AND KSLN WILL
CONTINUE TO BE AFFECTED MOST OF THE EVENING...WITH AREAL
COVERAGE OF CONVECTION EXPANDING TO AFFECT KRSL...KSLN AND
KICT BY MIDNIGHT.

KED

PREV DISCUSSION... /ISSUED 310 PM CDT WED MAY 23 2007/

DISCUSSION...
FORECAST CONCERNS...
POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING THIS
EVENING INTO EARLY THURSDAY MORNING...

A VIGOROUS UPPER SHORTWAVE TROF WAS MOVING ACROSS THE FOUR
CORNERS AREA THIS AFTERNOON...AND WILL EJECT EAST ACROSS THE
CENTRAL HIGH PLAINS OVERNIGHT. A VERY UNSTABLE AIRMASS AND
STRONG DEEP LAYER SHEAR AHEAD OF THIS APPROACHING WEATHER
SYSTEM HAS SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER
OUTBREAK LATER THIS EVENING...WITH HEAVY RAIN AND FLOODING JUST
AS CONCERNING THROUGH THE OVERNIGHT HOURS.

SURFACE AND BOUNDARY LAYER FLOW HAS ALREADY RECOVERED AND
RETURNED TO THE SOUTH FROM THE PANHANDLES ACROSS PORTIONS OF
SOUTHWEST KANSAS. THE NAM SEEMS TO DEPICT THE OVERALL SYNOPTIC
FEATURES THE BEST THROUGH 24 HOURS AND WAS GENERALLY FOLLOWED
ESPECIALLY FOR SURFACE FEATURES/FRONTAL MOVEMENT. THAT SAID...THE
CONVECTIVE TRENDS ARE BIT MORE TRICKY AND WILL BE MORE DEPENDENT
ON MESOSCALE INFLUENCES...THOUGH THERE IS REASONABLY HIGH
CONFIDENCE IN SOME SIGNIFICANT SEVERE WEATHER WITH HEAVY RAINFALL.
LOW LEVEL CONVERGENCE ALONG THE NEARLY STATIONARY FRONT WILL
CONTINUE TO PROMOTE TRAINING CONVECTIVE ECHOES ACROSS PORTIONS OF
CENTRAL KANSAS. HOWEVER A MORE SIGNIFICANT SEVERE WEATHER EVENT
IS EXPECTED TO UNFOLD THIS EVENING...WITH SUPERCELL STORMS THAT
WILL INITIATE FROM THE PANHANDLES INTO SOUTHWEST KANSAS. THERE IS
POTENTIAL FOR SOME LONGER-LIVED SUPERCELL STORMS...WHICH COULD
AFFECT PORTIONS OF SOUTH CENTRAL OR CENTRAL KANSAS BY LATE
EVENING...FUELED BY A STRONG LOW LEVEL JET...AND FOCUSED JUST
NORTHEAST OF THE ATTENDANT SURFACE CYCLONE WHICH IS PROGGED TO
MIGRATE NORTHEAST ALONG THE FRONT OVERNIGHT. EQUALLY CONCERNING
WILL BE THE HEAVY/TRAINING CONVECTIVE CELLS WHICH WILL REMAIN
ORIENTED NEARLY PARALLEL TO THE SURFACE BOUNDARY AS IT SLIDES
SLOWLY EAST THROUGH THE NIGHT. THE GOING FLASH FLOOD WATCH WAS
EXPANDED A BIT IN TIME AND SPACE...FOR AREAS GENERALLY WEST OF
THE KANSAS TURNPIKE THROUGH 12Z THURSDAY.

WHILE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL
REMAIN THE PRIMARY SEVERE WEATHER RISK...THE POTENTIAL FOR A
COUPLE STRONG TORNADOES WILL REMAIN A POSSIBILITY THOUGH THE
EVENING HOURS WITH THE DISCRETE STORMS THAT DEVELOP.

AS FOR THE REST OF THE FORECAST...DRIER AND MORE STABLE AIR
WILL ADVECT IN BEHIND THE DEPARTING COLD FRONT BY LATE
THURSDAY/THURSDAY NIGHT. HOWEVER THIS FRONT LOOKS TO HANG UP
ACROSS THE OZARKS...BEFORE THE FRONT DECAYS AND MOISTURE COMES
BACK NORTH AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT WILL
DROP SOUTH ACROSS THE PLAINS BY SATURDAY NIGHT/SUNDAY...WITH
THE MEDIUM RANGE DEPICTING A RATHER MOIST BOUNDARY LATER AND
FRONT MEANDERING ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUS
WILL KEEP CHANCES FOR THUNDER IN THE FORECAST.

DARMOFAL

AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU
ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS
TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW
ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS
WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON
WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN
ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD
AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  71  53  73 /  90  70  10  20
HUTCHINSON      57  71  51  73 / 100  60  10  20
NEWTON          59  70  52  72 /  90  70  10  20
ELDORADO        61  71  53  72 /  70  80  10  20
WINFIELD-KWLD   62  72  55  73 /  80  70  20  20
RUSSELL         52  70  50  73 /  90  30  10  20
GREAT BEND      53  69  51  73 /  90  30  10  20
SALINA          57  71  51  73 / 100  60  10  20
MCPHERSON       57  71  51  73 / 100  60  10  20
COFFEYVILLE     64  73  56  73 /  50  70  30  20
CHANUTE         63  72  55  73 /  40  70  20  20
IOLA            63  72  54  73 /  40  60  10  20
PARSONS-KPPF    64  72  56  73 /  50  70  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR KSZ032-033-047>053-
067-068-082-083-091-092.

&&
Hazardous weather outlook, May 23, 8:29 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
829 PM CDT WED MAY 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
829 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY SOUTH OF
INTERSTATE 70 AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE.
SUPER-CELL STORMS ARE LIKELY WITHIN THIS AREA WHICH COULD PRODUCE
VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING STRAIGHT-LINE WINDS
TO 80 MPH...AND EVEN A STRONG TORNADO. THE RISK WILL BE HIGHEST
DURING THE EVENING HOURS PRIOR TO MIDNIGHT.

HEAVY AND EXCESSIVE RAINFALL WILL ALSO REMAIN A RISK FOR PORTIONS
OF CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT...ESPECIALLY IN THE
FLASH FLOOD WATCH AREA. PLEASE REFER TO THE LATEST FLASH FLOOD
WATCH FOR MORE SPECIFIC DETAILS.

SEVERE STORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS AFTER MIDNIGHT...HOWEVER THE MAIN RISK WILL BE LARGE HAIL
UP TO GOLF BALL SIZE AND WINDS TO 70 MPH. THE RISK FOR SEVERE
WEATHER SHOULD DIMINISH AS STORMS MOVE INTO SOUTHEAST KANSAS BY
EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF FLOODING MAY BE ONGOING ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS THURSDAY MORNING...ALTHOUGH THE HEAVY RAINS
WILL HAVE ENDED.

A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT
INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON.

SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH
OF THE AREA OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK.
A FEW STRONG STORMS WILL BE POSSIBLE...HOWEVER IT IS TOO EARLY TO
SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...MAINLY PRIOR
TO MIDNIGHT...FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

DARMOFAL

In the hours before

Local storm report, May 23, 9:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     FLOOD            1 NW HYMER              38.49N 96.69W
05/23/2007                   CHASE              KS   LAW ENFORCEMENT

            DIMOND CREEK OUT OF ITS BLANKS JUST NORTH OF HYMER.

&&

BRW
Local storm report, May 23, 9:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             PAWNEE ROCK             38.27N 98.98W
05/23/2007  M1.00 INCH       BARTON             KS   LAW ENFORCEMENT

&&

BRW
Local storm report, May 23, 10:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1009 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     FLASH FLOOD      MCPHERSON               38.37N 97.66W
05/23/2007                   MCPHERSON          KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS THAT MOST ROADS IN THE SOUTHERN
            HALF OF THE COUNTY ARE CLOSED DUE TO FLOODING. POLICE
            DISCURAGING TRAVEL IN SOUTHERN PART OF COUNTY.

&&

BRW
Special weather statement, May 23, 10:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT WED MAY 23 2007

KSZ048-050-240400-
ELLSWORTH-RICE-
1010 PM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BUSHTON...OR 9 MILES
NORTHWEST OF LYONS...AND MOVING NORTH AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, May 23, 10:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     FLASH FLOOD      MCPHERSON               38.37N 97.66W
05/23/2007                   MCPHERSON          KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS 2 TO 3 FEET OF WATER IN MOST
            INTERSECTIONS OF THE CITY.

&&

BRW
Special weather statement, May 23, 10:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1014 PM CDT WED MAY 23 2007

KSZ051-052-240400-
MARION-MCPHERSON-
1014 PM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MARION AND MCPHERSON COUNTIES...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF CANTON...AND MOVING NORTHEAST
AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:12 PM CDTSevere Thunderstorm WarningICTChase, Marion63 min
May 23, 7:20 PM CDTFlash Flood WarningICTHarvey, McPherson6 hr
May 23, 7:33 PM CDTSevere Thunderstorm WarningICTRussell42 min
May 23, 8:12 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice63 min
May 23, 8:14 PM CDTSevere Thunderstorm WarningICTChase61 min
May 23, 8:32 PM CDTSevere Thunderstorm WarningICTMarion58 min
May 23, 9:11 PM CDTSevere Thunderstorm WarningICTMcPherson64 min
May 23, 9:44 PM CDTSevere Thunderstorm WarningICTBarton42 min
May 23, 10:21 PM CDTFlash Flood WarningICTEllsworth, Harvey, McPherson, Marion, Reno, Rice and 1 more10 hr
May 23, 10:21 PM CDTFlash Flood WarningICTBarton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more4 hr
May 23, 10:40 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice65 min
May 24, 12:38 AM CDTSevere Thunderstorm WarningICTSaline33 min
May 24, 2:27 AM CDTSevere Thunderstorm WarningICTHarper63 min
May 24, 3:10 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner65 min
May 24, 3:44 AM CDTSevere Thunderstorm WarningICTSumner31 min
May 24, 4:16 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner41 min
May 24, 4:32 AM CDTSevere Thunderstorm WarningICTButler, Cowley58 min
May 24, 5:17 AM CDTSevere Thunderstorm WarningICTElk, Greenwood58 min
May 24, 8:15 AM CDTFlash Flood WarningICTEllsworth, McPherson, Saline6 hr
May 24, 1:11 PM CDTFlash Flood WarningICTSaline6 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.